Discussions that mention tylenol

Open to All Other Health Topics board


I am 19 years old, 6 foot tall and weighed 126 pounds 2 weeks ago. Since middle school I have always had an on and off pain starting in the lower left side of my intestinal area. After it begins it will rarely get better there, but usually just continue to get worse. After the first few bouts of pain that last 10 seconds to 1 minute each, being ok for about 2 minutes (or less) then starting again. Usually each one is worse than the one before it. It has grown worse over the last few years. The pain is severe enough that when it is effecting me I can't talk, or listen to what people are saying no matter how hard I try. I don't feel light headed or weak but the pain makes it hard for me to just keep walking when it hits. It is sometimes accompanied by gas that sometimes burns, and stress tends to make it worse, as well as getting excited about anything, happy about anything, or generally doing anything. I believe myself to be Lactose Intollerant because of my familly and intollerance to milk products as well, but I believe that to be a different issue. Once it gets bad enough it will usually lead to diareah with a horrible inflamed fealing. Te pain normally only subsides if I go to bed or take medecation like Narcotics or immodium.

When I entered into high school my pain was getting worse, so I made the stupid decision of trying to cover it up about two years ago. I began taking Tyllenol and Opiate drugs that friends of mine had but did not use. I never took an excessive amount, but the opiates had an amazing way of making my pain go away for a very long time. I never took more than a doctor tells you to take.

I finally went in to the doctor for the problem a little more than one year ago. I used to take immodium that would help a lot, but then the problem would come back 2 days later being much much more painful. When I went to the doctor he gave me a stronger version of immodium, which frustrated me because I was in much pain from taking immodium at the time. I discontinued visiting the doctor and wouldn't go back for nearly a year.

About 1 month ago I visited the doctor again, at this point the problem had grown so bad that if I stopped using the pain medecine I would be very ill for several days, followed by having pretty severe pains after that as I described up top. I visited a month ago and the first thing he realized was that I had lost 14 lbs since my last visit, that was only 11 months ago. He could tell I was in severe pain. He did two tests.

Blood Test
Rectal Exam

Both tests came out clean. I was honest with him about the pain medication (That I had now not touched for a few weeks). He considered the pain I was in added with the fact that I have lost weight and wrote two prescriptions.

Tylenol 3 (with codiene)
Bentyl

The tylenol, though it was weaker than the stuff I was taking before, is still very effective for treating the problem, the thing is that I know it is only a short term solution, and that I will have to stop taking it eventually. I tried Bentyl for over a week and heres how that went. It made me sleepy, lazy, depressed, I would stumble when I turned around, and although it did help a very great amount with the pain, it made life not worth living. So by my doctors order, after a week of the side effects I stopped taking it. I was not taking it alongside with the Tylenol because the Tylenol was only for treating the pain, and Bentyl effectively did that. The side effect were horrible though.

My doctor also reffered me to Dr.Bikkisani, a doctor I know has my best interests in mind because his student is in my Taekwondo class at the gym that I own. He is a Gastroenterologist.

He ordered several tests done.

Colonoscopy
MRI
Capsule Endoscopy

The Colonoscopy came out fine, as did the MRI, but the Capsule Endoscopy (swallowing a pill that takes pictures), showed that my food was not being digested correctly. It did not show any reason why. It showed no evidence of IBS or any other disease, including Chrones (although my doctor says it has not been ruled out). Over the few weeks these tests were being done I continued to get a perscription of Tylenol 3. There was one week where my doctor was out and they perscribed me Ultrum instead. Ultrum was the worst thing yet. It caused me to have trouble urinating, and have emotional instability and deep depression. I am staying far far away from it now, it went as far a suicidal thoughts. They put me back on the Tylenol 3 which is what I am on now, however my general doctor says that he will not refill it next time it needs to be (probably in a few days), and that I would need to get it riffeled by my Gastro guy.At the time of his visit 3 days ago I had also gained 3 pounds over about a month. The doctor believed that was because of the pain pills making me feel better I could eat more